Rip Current, Northeast
- When
- November 3, 3:00 PM AST
- Where
- Northeast forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Newspaper
A 30 year old man drowned at the Vacia Talega beach in the municipality of Loiza.
Pulses of northwest to northeast swells affected the Atlantic coastal waters and the Caribbean Passages. Seas were generally less than 7 feet.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Pulses of northwest to northeast swells affected the Atlantic coastal waters and the Caribbean Passages. Seas were generally less than 7 feet.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 3, 2:42 PM AST, 18 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
242 PM AST SAT NOV 3 2012
.SYNOPSIS...MID TO UPPER LEVEL RIDGE WILL CONTINUE TO PERSIST
ACROSS THE LOCAL AREA DURING THE NEXT SEVERAL DAYS...RESULTING
IN A GENERALLY FAIR WEATHER PATTERN ACROSS PUERTO RICO AND THE
US VIRGIN ISLANDS. THE AFOREMENTIONED RIDGE WILL CONTINUE ZONALLY
ORIENTED THROUGH MID WEEK AS DEEP POLAR TROUGH ACROSS EASTERN
USA MOVES EAST NORTHEAST.
&&
.DISCUSSION...A GENERALLY FAIR WEATHER PATTERN WILL CONTINUE TO
PREVAIL ACROSS THE LOCAL ISLANDS AS UPPER LEVEL RIDGE PERSISTS
ACROSS THE EASTERN CARIBBEAN. HOWEVER...A FEW SHOWERS EMBEDDED
IN THE TRADES STILL EXPECTED EACH MORNING...FOLLOWED BY SHALLOW
AFTERNOON CONVECTION ACROSS WESTERN SECTIONS OF PUERTO RICO DUE
TO LAND/SEA BREEZE CIRCULATIONS. AFTERNOON CONVECTION WILL BE
FOCUSED ACROSS SOUTHWEST PUERTO RICO TODAY THROUGH MONDAY...
SHIFTING TOWARD MAYAGUEZ AND VICINITY EARLY NEXT WEEK AS WINDS
BECOMES EAST TO EAST SOUTHEAST. BEST MOISTURE CONVERGENCE EXPECTED
TO REMAIN WELL TO THE NORTHWEST ALONG A LINGERING SHEAR LINE WHICH
IS EXPECTED TO MOVE SOUTHEASTWARD WHILE WEAKENING. ALL OPERATIONAL
MODELS DO NOT SUGGEST ORGANIZED CONVECTION OVER THE NEXT FEW DAYS.
&&
.AVIATION...EXPECT PREVAILING VFR CONDITIONS ACROSS ALL TAF
SITES...VCSH AT TIST UNTIL 03/20Z AND AT TJMZ TIL 03/22Z WITH
BRIEF MVFR AND SOME MTN OBSCURATIONS. ALSO VCSH AT TJSJ AFT
03/22Z TIL 04/03Z. LLVL WINDS NE TO E 10 TO 20 KTS.
&&
.MARINE...NORTHEAST SWELLS WILL CONTINUE TO AFFECT THE LOCAL
ATLANTIC WATERS AND CARIBBEAN PASSAGES THROUGH SUNDAY MORNING.
WAVE HEIGHTS ARE EXPECTED TO CONTINUE BETWEEN 4 AND 6 FEET WITH
LOCALLY HIGHER WAVES OF UP TO 7 FEET ACROSS THE OFFSHORE ATLANTIC
WATERS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 77 88 76 88 / 30 30 20 20
STT 76 87 78 87 / 20 20 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM AST SUNDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
12/23HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST SAT NOV 3 2012 AMZ710>745-PRZ001>013-041015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-041015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST SAT NOV 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
1 rip current. Local standard time, as filed.
A 30 year old man drowned at the Vacia Talega beach in the municipality of Loiza.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Rip Current, Northeast | 2012-11-03 | 30 | Male | In Water | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2012Every state in 2012This day in weather historyWarnings in Puerto Rico, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 420015.